MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Keratitis (1944); Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467); Eye Irritation (4803)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following the cataract surgery with intraocular lens (iol) implant procedure the patient experienced major vision problems as vision was not as expected.The eye remained tender after months, and patient can no longer drive at night because of blinding halos from headlights.The surgeon had no solution.The patient had scheduled for 2nd opinion with another physician.The patient also want to know if there was lens defect.Additional information had been received and stated on (b)(6) 2025 the patient was one day post-op after cataract surgery.The eye looked great and the wound was well closed.The lens was centered, clear and there was very little inflammation, within normal limits for day one.The surgeon counseled the patient about correct drop usage and asked the patient to call immediately for pain, redness, loss of vision or any other signs of problems.On the same day the patient complains of lots of pain in right eye after surgery.The patient called and was told to take off patch and use combo drop and refresh preservative-free tears in between, took acetaminophen.Pain much better.The patient did not use oral drop at home on the same morning.The patient experienced cornea superficial punctate keratitis (spk).On (b)(6) 2025 post operative follow-up examination, the eye looked great and healing was very well.The wound was closed and well sealed.Intraocular inflammation was very low within normal limits for one week.The patient was instructed on proper eyedrop usage.The patient had no complaints of pain or discomfort.The patient did not use oral drop.The patient states she tapered drops as directed and she had completed as suggested.The patient states occasionally she gets pressure or tight feeling behind right eye.The patient was on company artificial tears drops.The patient was also taking corticosteroid, antibiotic and anti-inflammatory medicine.The patient eye was checked and the patient reported that vision loss (reported as blurry vision).The patient states visual disturbance and reader gave her migraine.On (b)(6) 2025, the patient was two months post-cataract surgery.The eye looked very good with no intraocular inflammation.Lens implant was clear and well-centered.Overall, the results were very good.The patient was counseled about outcomes and instructed about expectations.Long discussion with patient about over-the-counter (otc) reader reader vs prescription glasses.The patient wanted to use otc readers.The patient had no complaints of pain or discomfort.The patient states vision was good since surgery.Tapered drops as directed.On (b)(6) 2025 the patient complaints of sporadic pain about 6-8 times over last 3 months, lasts minutes to hours.It has been scratchy.It did not feel like foreign body, more like a stabbing in the back of the eye.There was no pattern but had been since the week of cataract extraction.The patient also reports persistent soreness and has been unable to wear makeup due to discomfort.The patient had been using artificial tears.The patient also experienced dry eye after surgery which was related superficial punctate keratitis (spk).The patient was experiencing blurry vision in the right eye.The patient reports vision has gotten worse over the past 6-12 months.The patient reports increased blurriness at both distance and near vision, requiring more light for reading.The patient also states greater difficulty with fine print, heightened glare sensitivity, and the presence of halos and starbursts around headlights and streetlamps.The patient was recommended to use artificial tear and preservative-free eye ointment at bedtime.
 
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the patient ended up cancelling the appointment.The physician had decided to refer to a cornea specialist.The cornea specialist started on steroid drops and thinks patient eye might still have had scratches in it, nurse mentioned that scratches could cause the halos, which the patient experiencing at night.
 
Additional Manufacturer Narrative
Information was provided by the surgeon that the patient's issues are related to dry eye and not to the lens.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The account indicated the use of qualified associated products.Information was provided by the surgeon that the patient's issues are related to dry eye and not to the lens.Additional information was provided that the patient was referred to a cornea specialist and was prescribed steroid drops.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.It was reported that the patient had pre-existing pinguecula in addition to the mature white cataract.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional clarification received and stated that the patient issues are due to dry eye and spk which occurred after surgery.The reported issues are unrelated to the iol.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23647009
Report Number1119421-2025-03022
Device Sequence Number21363098
Product Code HQL
UDI-Device Identifier00380652251556
UDI-Public(01)00380652251556(17)281002(11)241004(10)15929833
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.235
Device Lot Number15929833
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/02/2025
01/22/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/30/2025
02/16/2026
Date Device Manufactured10/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACYCLOVIR 200 MG CAPSULE; BUPIVACAINE HCL 0.5 % (5 MG/ML) INJECTION SOLUTION; CLONIDINE (PF) 1,000 MCG/10 ML; DUOVISC VISCOELASTIC SYSTEM; ESTRADIOL 1 MG TABLET; GABAPENTIN 600 MG TABLET; HYDROCODONE 10 MG-ACETAMINOPHEN 300 MG TABLET; LISINOPRIL; LISINOPRIL 10 MG-HYDROCHLOROTHIAZIDE; LOPIDINE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; MORPHINE 2 MG/ML INJECTION SOLUTION; MULTIVITAMIN TABLET; OMEPRAZOLE 40 MG CAPSULE, DELAYED RELEASE; PREDNISOLONE; PRIALT 25 MCG/ML INTRATHECAL SOLUTION; REFRESH OPTIVE ADVANCED; TOBRADEX; TRYPAN BLUE; UNSPECIFIED LOADING FORCEPS; VIGAMOX; VITAMIN D3 25 MCG; ZYRTEC 10 MG TABLET
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexFemale